Oklahoma, 2006

Heat in Oklahoma, June 19, 2006

June 19, 2006 · NWS OUN · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 19, 2:50 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 19, 2:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 AM CDT MON JUN 19 2006

.DISCUSSION...
SEVERAL SENSIBLE WEATHER CHANGES TO GOING FORECAST...PRIMARILY IN
THE FORM OF ADDING/INCREASING POPS AND SHOWING MORE OF A
PRONOUNCED COOL-DOWN NEXT WEEKEND. FIRST...WILL BE INTRODUCING
POPS ACROSS NORTHERN OKLAHOMA FOR TODAY. WRF HAS BEEN THE MOST
AGGRESSIVE WITH PRECIP ACROSS SOUTH-CENTRAL KANSAS INTO NORTHERN
OKLAHOMA TODAY...WITH NEW 06Z NAM-GFS CONVERGING ON SIMILAR
SOLUTION. WOULD BE MORE SKEPTICAL ABOUT THIS...BUT RADAR AND
SATELLITE TRENDS CLEARLY SHOW FAIR AMOUNT OF FORCING ON NOSE OF
LOW LEVEL JET...AND STEERING FLOW WOULD BRING ISOLATED OR
SCATTERED STORMS INTO NORTHERN OKLAHOMA IF DISSIPATION DOES NOT
OCCUR. GIVEN THAT THEY ARE QUITE ROBUST RIGHT NOW...WOULD NOT
DOUBT SEVERE POTENTIAL IS THERE FOR NORTHERN OKLAHOMA BEFORE LOW
LEVEL JET WEAKENS A BIT. LAPSE RATES ARE QUITE STEEP.

ALTHOUGH MOST OF THE WEEK WILL BE HOT...CHANCES OF RAIN WILL BE
INTRODUCED ACROSS NORTHERN ZONES MOST PERIODS. PRIMARILY DIURNAL
IN NATURE...A FEW STORMS THAT FORM OVER HIGH PLAINS OF COLORADO
AND WESTERN KANSAS...NEAR PERSISTENT LOW LEVEL SYNOPTIC
BOUNDARY...COULD AFFECT NORTHERN OKLAHOMA DURING THE EVENING AND
OVERNIGHT AS NIGHTLY LOW LEVEL JET PROVIDES ENOUGH CONVERGENCE/LIFT
ON SOUTHERN PERIPHERY OF ACTIVITY. LATE IN THE WEEK...AS MID LEVEL
FLOW STRENGTHENS AND EVEN BECOMES NORTH OF WEST...CHANCES WILL
GO UP. MOST MEDIUM RANGE MODELS ARE NOW MORE AGGRESSIVE WITH
MENTIONED FRONTAL BOUNDARY FRIDAY THROUGH THE WEEKEND. PATTERN
SETTING UP FOR DECENT HIGH PLAINS MCS ACTIVITY AFFECTING OKLAHOMA
AND NORTH TEXAS DURING THIS TIME FRAME. POPS WERE RAISED INTO THE
CHANCE CATEGORY FOR NOW...AND WILL BE INCREASED AS CONFIDENCE ON
COVERAGE AND TIMING INCREASE.

AS FAR AS ROGUE STORM FROM LAST NIGHT...SOME HEAD SCRATCHING STILL
GOING ON...BUT MINOR PERTURBATIONS SEEN IN PROFILER/SATELLITE DATA DOES
GIVE CLUES AS TO WHAT INITIATED STORM. VERY MINOR S/WV CAN BE
DECIPHERED FROM MODEL FIELDS...WITH WRF MOST PRONOUNCED GIVEN
FINER RESOLUTION...BUT SIGNAL EASILY LOST IN OVERALL MODEL NOISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  98  70  96  71 /  10   0   0  10
HOBART OK        100  71  98  72 /   0   0   0  10
WICHITA FALLS TX 101  71 100  73 /   0   0   0   0
GAGE OK           99  71  98  71 /  10  10  10  20
PONCA CITY OK     95  71  96  72 /  30  10  10  10
DURANT OK         97  71  97  73 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/11
Hazardous weather outlook, Jun 19, 5:50 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT MON JUN 19 2006

OKZ004>048-050>052-TXZ083>090-191700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
FORCING ASSOCIATED WITH THE LOW LEVEL JET LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN KANSAS EARLIER
THIS MORNING. A MINOR DISTURBANCE MOVING ACROSS THE CENTRAL AND
SOUTHERN PLAINS THIS MORNING WILL CONTINUE TO AID IN THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS ACROSS PORTIONS OF KANSAS AND NORTHEAST
OKLAHOMA. A FEW OF THESE STORMS WILL AFFECT PORTIONS OF NORTH
CENTRAL OKLAHOMA MAINLY THIS MORNING... HOWEVER SEVERE WEATHER IS
NOT ANTICIPATED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND INCREASING SOUTHERLY WINDS WILL LEAD TO A VERY
HIGH FIRE DANGER ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES RETURN TO NORTHERN OKLAHOMA TUESDAY NIGHT AND
THEN AGAIN LATE WEDNESDAY THROUGH THE END OF THE WEEK AS
THUNDERSTORMS DEVELOP ACROSS KANSAS AND THEN MOVE SOUTH TOWARD
OKLAHOMA. A COLD FRONT IS EXPECTED TO BRING A CHANCE OF
THUNDERSTORMS TO ALL OF OKLAHOMA AND WESTERN NORTH TEXAS BY NEXT
WEEKEND.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF THE WEEK...AND
MAY CAUSE SOME HEAT RELATED STRESS. THE FIRE DANGER WILL REMAIN IN
THE HIGH TO VERY HIGH CATEGORY THROUGH MUCH OF THE WEEK.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
June 19, 6:00 AM CST
Where
Oklahoma forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

An elderly woman was found dead sitting in a patio chair on her back porch at her home in Edmond, Oklahoma Monday morning at 0600 CST. However, the exact time of her death was not reported. The woman was found to have died due to the heat. The high temperature on Sunday June 18 was in the mid 90s with overnight lows reaching the upper 60s.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Oklahoma2006-06-1978FemalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516066.